MAUDE Adverse Event Report: SUTURES INDIA PVT., LTD. RELI; CAT GUT SUTURE

SUTURES INDIA PVT., LTD. RELI; CAT GUT SUTURE
Catalog Number GP822-BRC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the suture needle broke during a tooth extraction procedure.A piece of the needle was recovered from the tooth socket of the patient.Unsure of how many pieces broke off from the needle, an xray was used to ensure that there was no metal remaining.
 
Additional Manufacturer Narrative
(b)(4) was notified of the event reported and conducted an investigation.Due to the defective device not being available from the end user, the master (retain) sample at the manufacturer was tested, see manufacturer's root cause below: as a part of investigation the master sample has been tested for needle penetration and ductility, the obtained results are compliance with the regular trend.The batch manufacturing records have been cross verified for the issuance of raw material and found satisfactory.The product has been manufactured as per the written procedure and there was no abnormality reported during manufacturing process.As a further investigation the batches manufactured prior to this lot in same profile(my51563 & my60386) which were dispatched to myco medical have been evaluated for the test needle penetration and ductility, the obtained results are meeting to the requirement.Based off the manufacturer's investigation results provided above, we are moving to close the complaint file and consider this mdr to be closed.
 
Event or Problem Description

Brand Name
RELI
Common Device Name
CAT GUT SUTURE
Manufacturer (Section D)
SUTURES INDIA PVT., LTD.
472d, 13th cross, 4th phase
peenya industrial area
bengaluru, karnataka 560 0 58
IN  560 058
MDR Report Key6312767
Report Number1058382-2017-00001
Device Sequence Number532838
Product Code GAL
UDI-Device Identifier10386120005857
UDI-Public10386120005857
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 02/17/2017
Report Date (Section F) 02/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Dentist
Device Expiration Date01/04/2021
Device Catalogue NumberGP822-BRC
Device Lot NumberMY60023
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date01/31/2017
Device Age13 MO
Event Location Other
Date Report to Manufacturer02/09/2017
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/08/2017
Supplement Report FDA Received Date02/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA02/08/2017